Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Monomialization of morphisms and p-adic quantifier elimination

Author: Jan Denef
Journal: Proc. Amer. Math. Soc. 141 (2013), 2569-2574
MSC (2010): Primary 11S05, 11G25, 14G20; Secondary 03C10
Published electronically: May 6, 2013
MathSciNet review: 3056546
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof of Macintyre's Theorem on Quantifier Elimination for $ p$-adic numbers, using a version of monomialization that follows directly from the Weak Toroidalization Theorem of Abramovich and Karu (extended to non-closed fields).

References [Enhancements On Off] (What's this?)

  • [1] D. Abramovich and K. Karu, Weak semistable reduction in characteristic 0, Invent. Math. 139 (2000), no. 2, 241-273. MR 1738451 (2001f:14021),
  • [2] Dan Abramovich, Jan Denef, and Kalle Karu, Weak toroidalization over non-closed fields, Manuscripta Mathematica (2013), DOI:10.1007/s00229-013-0610-5
  • [3] James Ax and Simon Kochen, Diophantine problems over local fields. I, Amer. J. Math. 87 (1965), 605-630. MR 0184930 (32 #2401)
  • [4] Paul J. Cohen, Decision procedures for real and $ p$-adic fields, Comm. Pure Appl. Math. 22 (1969), 131-151. MR 0244025 (39 #5342)
  • [5] Steven Dale Cutkosky, Local monomialization of transcendental extensions, Ann. Inst. Fourier (Grenoble) 55 (2005), no. 5, 1517-1586 (English, with English and French summaries). MR 2172273 (2007i:14016)
  • [6] Steven Dale Cutkosky, Toroidalization of dominant morphisms of 3-folds, Mem. Amer. Math. Soc. 190 (2007), no. 890, vi+222. MR 2356202 (2008k:14028)
  • [7] J. Denef, The rationality of the Poincaré series associated to the $ p$-adic points on a variety, Invent. Math. 77 (1984), no. 1, 1-23. MR 751129 (86c:11043),
  • [8] Jan Denef, $ p$-adic semi-algebraic sets and cell decomposition, J. Reine Angew. Math. 369 (1986), 154-166. MR 850632 (88d:11030),
  • [9] Jan Denef, Algebraic geometric proof of theorems of Ax-Kochen and Ershov, 2011,˜u0009256/Denef-Mathematics
  • [10] Ju. L. Eršov, On elementary theories of local fields, Algebra i Logika Sem. 4 (1965), no. 2, 5-30 (Russian). MR 0207686 (34 #7501)
  • [11] Luc Illusie and Michael Temkin, Gabber's modification theorem (log smooth case), 2012, Exposé 10 in: Travaux de Gabber sur l'uniformisation locale et la cohomologie étale des schémas quasi-excellents (Séminaire à l' École Polytechnique 2006-2008). Luc Illusie, Yves Laszlo, Fabrice Orgogozo, editors, arXiv:1207.3648.
  • [12] Angus Macintyre, On definable subsets of $ p$-adic fields, J. Symbolic Logic 41 (1976), no. 3, 605-610. MR 0485335 (58 #5182)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11S05, 11G25, 14G20, 03C10

Retrieve articles in all journals with MSC (2010): 11S05, 11G25, 14G20, 03C10

Additional Information

Jan Denef
Affiliation: Department of Mathematics, KU Leuven, Celestijnenlaan 200B, Bus 2400, 3001 Leuven, Belgium

Received by editor(s): September 1, 2011
Published electronically: May 6, 2013
Additional Notes: The author thanks Dan Abramovich, Steven Dale Cutkosky, and Kalle Karu for stimulating conversations and information.
Dedicated: Dedicated to the memory of Professor Patrick Sargos
Communicated by: Lev Borisov
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society